I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Weaning off Prednisolone

User
Posted 17 Dec 2018 at 18:37

Met with my Onco today, he says he wants to wean me off Prednisolone steroids after my 6th Chemo (docataxel) session next month before I embark on RT. Don't get me wrong, I'm more than happy to be weaned off anything prescribed but i was wondering if there are any side effects once you stop taking the steroids?

Funnily enough i tore my knee ligaments playing football in my 20's and although the injury healed my right knee has given me quite a bit of gyp over the last 10 years but while I've been on the steroids i've had no pain whatsoever from that knee which has been wonderful.

Anyone advise?

 

thanks

John

 

User
Posted 17 Dec 2018 at 20:27

I was put on Prednisolone last month for one month for an eczema-related skin complaint called nodular prurigo.

6 x 6, 5mg tabs a day for five days, 5 tabs for 5 days, etc., and so-on, decreasing to one a day for 5 days, like going cold turkey coming off Heroin! Despite the dire warnings on the leaflet of mood swings and suicidal tendencies, my only side-effect was that my skin cleared up.

As soon as I stopped it flared up again, so back to topical steroids ☹️.

Best of luck.

Cheers, John

Edited by member 19 Dec 2018 at 05:21  | Reason: Not specified

User
Posted 18 Dec 2018 at 14:42
John,

Finished my 6 chemo sessions mid October and stopped taking my 2 Prednisolone 3 weeks after. Did check with Onco about easing off them but was told that as I was on a small dose it shouldn't cause me much trouble.

I like you have dodgy knees (Arthritis in my case) and like you any pain or discomfort went away. However had my last tablet on a Friday evening and by Monday morning pain was back. No other major side effects except every now and then get incredibly tired for a day. Will also say that my energy levels are not what they were before starting the hormone and chemo therapy.

Final Onco appointment tomorrow before going onto 3 monthly monitoring. PET scan last month encouraging and hoping for continued low PSA reading. (1.4 at last test - 108 when treatment started).

Hope all goes well

Cheers, Andy

User
Posted 18 Dec 2018 at 15:40

Thanks Andy, really useful information - it's handy knowing what to expect, great news on your PSA score and treatment, long may it continue.

Looks like I've got another 6 weeks of a pain free right knee, I'll enjoy it while I can, great fun running up the stairs, takes me back 20 years.

 

User
Posted 18 Dec 2018 at 15:50
Funnily enough talking about steroids my right knee was really playing up about 6 years ago so my GP sent me for an MRI and then onto a private Knee specialist. He took one look at the scan, said only choice was replacement but I was to young (56 at the time). He then said for a small consideration of £200 he would drain the fluid off the knee and then give me a Steroid injection which would help for 6 months or so.

That has lasted until the end of last year when I finally had to call a halt to my 43 year Hockey playing career. 3 days recovery was to much. Then got diagnosed with Pca so maybe I should go back and have another go with the steroid injection.

User
Posted 18 Dec 2018 at 16:19
I can confirm that the prednisolone dosage associated with docetaxel use is so low that coming off is no problem, but to be absolutely sure drop the dose to one tablet a day for a week before stopping altogether. I did and there were no side effects. It's a bit different for those prescribed 40-50 mg a day for muscular issues. They need a longer weaning off period.

AC

User
Posted 28 Jul 2019 at 09:11

Had a bit of gut ache this week and after 5 days of on and off pain visited my GP.

After looking at my treatment plan and me describing my symptoms he diagnosed a duodenal ulcer. Apparently the steroids I took during Chemo are the smoking gun. (Prednisolone and dexamethasone).

He's given me a diet sheet and prescribed Omeprazole for 28 days. Go to say in a couple of days I'm feeling much better.

Anyone had similar experiences following Chemo steroids? If so how long does it take the ulcer to heal?

 
Forum Jump  
©2019 Prostate Cancer UK